Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 29, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Nov 21, 2006, 2:33 PM PST for Humboldt County, Nevada. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2006, 2:33 PM PST (22:33 UTC)
- Expired
- Nov 21, 2006, 8:02 PM PST
- In force
- 5 hr
- Issued by
- NWS Elko, NV
County Humboldt County, NV
The radar
The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3006 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 212233 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 233 PM PST TUE NOV 21 2006 ...WINDY CONDITIONS WILL CONTINUE ACROSS PORTIONS OF NORTHERN NEVADA THROUGH THE EVENING... .A STRONG JET STREAM AHEAD OF AN APPROACHING STORM SYSTEM HAVE HELPED TO INCREASE WINDS ACROSS PORTIONS OF HUMBOLDT COUNTY THIS AFTERNOON. AS THE JET STREAM WEAKENS AND MOVES EAST AND THE SUN GOES DOWN...WINDS WILL GRADUALLY START TO DIE OFF. NVZ030-220600- /O.NEW.KLKN.WI.Y.0029.061121T2233Z-061122T0600Z/ HUMBOLDT COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT 233 PM PST TUE NOV 21 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTHWEST WINDS HAVE INCREASED TO 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH ACROSS PORTIONS OF HUMBOLDT COUNTY THIS AFTERNOON. THESE WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING BEFORE DECREASING DOWN TO 10 TO 20 MPH BY 10 PM PST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMG
1 follow-up statement
000 WWUS75 KLKN 220402 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 802 PM PST TUE NOV 21 2006 NVZ030-220515- /O.CAN.KLKN.WI.Y.0029.000000T0000Z-061122T0600Z/ HUMBOLDT COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT 802 PM PST TUE NOV 21 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY FOR HUMBOLDT COUNTY. SOUTH WINDS AT 10 TO 20 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 21, 3:30 AM PST, 11 hours 3 minutes earlier.
Area forecast discussion, Nov 21, 3:30 AM PST, 11 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 330 AM PST TUE NOV 21 2006 .SYNOPSIS...WARMER TEMPERATURES WILL PERSIST FOR A COUPLE MORE DAYS BEFORE GIVING WAY TO MUCH COOLER TEMPERATURES FOR THANKSGIVING AND THE UPCOMING WEEKEND WHEN A STRONG COLD FRONT MAKES ITS WAY ACROSS THE GREAT BASIN. THERE WILL BE A CHANCE OF PRECIPITATION AHEAD OF THE FRONT. RAIN WILL BE FOUND INITIALLY BUT WILL QUICKLY CHANGE OVER TO SNOW WEDNESDAY NIGHT. && .SHORT TERM...TODAY THROUGH THURSDAY. CURRENT IR IMAGERY SHOWING A CLEAR SLOT IN CLOUD COVER OVER WESTERN NEVADA WHICH IS ALLOWING TEMPS TO COOL CONSIDERABLY COMPARED TO EASTERN NEVADA WHERE TEMPS ARE STILL IN THE LOW TO MID 40S. THE SOUTHERN PORTION OF THE SPLIT JET THAT HAS BEEN CAUSING THE CLOUD COVER FOR THE LAST COUPLE OF DAYS... SHOULD BEGIN TO WEAKEN FOR A SHORT TIME AND ALLOW SOME SUNSHINE TO COME OUT BY DAYS END. WITH A SOUTH-WESTERLY 500MB JET OF NEAR 50KTS AND 700MB ALSO SOUTH-WESTERLY...TEMPS WILL ONCE AGAIN BE ABNORMALLY WARM ACROSS THE CWA. LOWS TOMORROW MORNING SHOULD ALSO BE HIGH FOR THIS TIME OF THE YEAR AS A STRONG FLOW WILL HELP TO KEEP THE ATMOSPHERE WELL MIXED. BY WEDNESDAY EVENING ANOTHER STRONG JET STREAK WILL MOVE IN FROM THE SOUTHERN JET JUST AHEAD OF A TROUGH THAT WILL ALSO BEGIN ITS TREK ACROSS THE GREAT BASIN WEDNESDAY NIGHT THROUGH THURSDAY MORNING. WITH THE SOUTHERN JET PROVIDING MOISTURE AND THE NORTHERN JET PROVIDING ADDITIONAL DYNAMICS AND COLD TEMPERATURES...700MB TEMPS OF NEAR -13C EXPECTED THURSDAY MORNING...THERE WILL BE A CHANCE FOR SOME PRECIPITATION. RAIN WILL BE AT THE ONSET BUT SHOULD TRANSITION TO SNOW BY THANKSGIVING MORNING TO HELP USHER IN THE HOLIDAY SEASON. LOOKING FOR HIGHS TO ONLY BE AROUND UPPER 30S IN NORTHERN NEVADA TO UPPER 40S TO LOW 50S ACROSS THE SOUTHERN PORTION OF THE CWA. CURRENTLY NOT EXPECTING ANY SIGNIFICANT ACCUMULATIONS. THE OTHER CONCERN OVER THE NEXT COUPLE OF DAYS ARE THE WINDS. WITH CLOUD COVER DIMINISHING...WINDS WILL BE ABLE TO MIX DOWN A LITTLE BETTER AND WILL CAUSE GUSTY CONDITIONS ESPECIALLY OVER HUMBOLDT AND WHITE PINE COUNTIES. DO NOT BELIEVE THEY WILL REACH ADVISORY CRITERIA AT THIS TIME. IPPI .LONG TERM...THURSDAY NIGHT THROUGH MONDAY. MODELS IN FAIRLY GOOD AGREEMENT IN CARVING OUT BROAD UPPER TROUGH ACROSS THE PAC NW AND NRN INTERMOUNTAIN REGION THROUGH THE PERIOD. FIRST SIGNIFICANT SHORT WAVE TO AFFECT THE GREAT BASIN WILL BE ON SATURDAY. WITH SHORT WAVE MOVING THROUGH RATHER QUICKLY NOT LOOKING FOR MUCH IN THE WAY OF PRECIPITATION. PRECIPITATION WILL MOSTLY BE IN THE FORM OF SNOW AS 700 MB TEMPS RANGING FROM ABOUT -10C ACROSS THE FAR NORTH TO -5C IN SOUTH CENTRAL NV. ANOTHER SHORT WAVE IN THE NWLY FLOW ALOFT WILL MOVE IN LATE SUNDAY AND MONDAY FOR ANOTHER THREAT OF SNOW. MAIN CHANGES TO FORECAST WERE TO RAISE POPS TO CHANCE ACROSS THE NORTH AND SLIGHT CHANCE CENTRAL SATURDAY THROUGH MONDAY AND LOWER TEMPS... ESPECIALLY DAYTIME HIGHS. CEC && .AVIATION...TAFS AND TWEBS REFLECT EXPECTED VFR CONDITIONS. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Nov 20, 3:23 PM PST, 23 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 323 PM PST MON NOV 20 2006 NVZ030>034-036-211400- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 323 PM PST MON NOV 20 2006 .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STORM SYSTEM WILL MOVE ONSHORE WEDNESDAY EVENING AND BRING A CHANCE FOR RAIN AND SNOW SHOWERS TO NORTHERN NEVADA DURING THE OVERNIGHT HOURS WEDNESDAY AND INTO THANKSGIVING MORNING. SNOW LEVELS WILL BE FALLING TO VALLEY FLOORS BY THANKSGIVING MORNING. SNOW ACCUMULATIONS OF AROUND AN INCH OR 2 ARE POSSIBLE IN THE LOWER ELEVATIONS WITH UP TO 3 INCHES POSSIBLE IN THE MOUNTAINS. A SERIES OF STORM SYSTEMS ARE EXPECTED TO AFFECT THE AREA BEGINNING SATURDAY NIGHT AND CONTINUING THROUGH SUNDAY. SNOW WILL AGAIN BE THE PRIMARY PRECIPITATION TYPE WITH THESE SYSTEMS BUT IT IS STILL TOO EARLY TO SAY HOW MUCH SNOW WILL OCCUR. ANYONE PLANNING ON TRAVELING THIS THANKSGIVING WEEKEND SHOULD STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR THE MOST UP TO DATE FORECAST FOR THIS BUSY TRAVEL WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ013-035-037-211400- NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- WHITE PINE COUNTY- 323 PM PST MON NOV 20 2006 .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JMG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.